New Mexico, 2019

High Wind in New Mexico, November 25 to 26, 2019

November 25 to 26, 2019 · NWS MAF · 3 events in 3 counties and zones

An upper disturbance moved east across the Four Corners region and into the Central Plains. Strong westerly winds on its southern periphery mixed into the Guadalupe Mountains and adjacent plains.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

An upper disturbance moved east across the Four Corners region and into the Central Plains. Strong westerly winds on its southern periphery mixed into the Guadalupe Mountains and adjacent plains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 25, 9:39 PM MST, 34 minutes earlier.

Area forecast discussion, Nov 25, 9:39 PM MST, 34 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1039 PM CST Mon Nov 25 2019

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Wind have been somewhat variable this evening, but they will
increase 10Z-11Z/Tue CNM and 15Z-18Z/Tue elsewhere. Latest MOS
guidance still supports G45-50kts and we have opted to keep the
mention of MVFR CIGS in BLDU Tue PM. Severe/extreme turbulence is
still expected near the mtns as clouds suggest mtn wave has
developed.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     53  69  35  47 /  10   0   0  40
Carlsbad                       49  64  33  47 /  10   0   0  50
Dryden                         60  78  49  57 /  10   0   0  10
Fort Stockton                  54  73  40  50 /  10   0   0  30
Guadalupe Pass                 45  52  34  41 /  10  10   0  60
Hobbs                          45  62  29  44 /  10   0   0  40
Marfa                          41  65  32  47 /  40   0   0  40
Midland Intl Airport           52  70  34  48 /  10   0   0  40
Odessa                         52  69  36  48 /  10   0   0  40
Wink                           50  70  35  50 /  10   0   0  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 7 PM MST Tuesday for Eddy County Plains-
     Guadalupe Mountains of Eddy County.

     High Wind Warning from 5 AM to 7 PM MST Tuesday for Central Lea
     County-Northern Lea County-Southern Lea County.

TX...Wind Advisory from 9 AM to 8 PM CST Tuesday for Andrews-Borden-
     Central Brewster County-Chinati Mountains-Chisos Basin-
     Crane-Dawson-Ector-Gaines-Glasscock-Howard-Marfa Plateau-
     Martin-Midland-Mitchell-Pecos-Reagan-Scurry-Upton-Ward-
     Winkler.

     High Wind Warning until 8 PM CST /7 PM MST/ Tuesday for Eastern
     Culberson County-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Van Horn and Highway 54
     Corridor.

     High Wind Warning from 6 AM to 8 PM CST Tuesday for Davis
     Mountains-Davis Mountains Foothills-Loving-Reeves County
     Plains.

     Wind Advisory until 6 AM CST Tuesday for Davis Mountains-Davis
     Mountains Foothills.

&&
Hazardous weather outlook, Nov 25, 5:28 PM MST, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
628 PM CST Mon Nov 25 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-270030-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
628 PM CST Mon Nov 25 2019 /528 PM MST Mon Nov 25 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Tonight

High winds will continue across the Guadalupe and Delaware Mountains,
Culberson County, and the Eddy County Plains through tonight where
High Wind Warnings are in effect. A Wind Advisory also remains in
effect tonight for the Davis Mountains and Davis Mountains Foothills.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

High winds are expected to continue through Tuesday across the
Guadalupe and Delaware Mountains, Southeast New Mexico, the Upper
Trans Pecos and the Davis Mountains. Strong winds will extend into
the Permian Basin and Lower Trans Pecos by late morning. Blowing
dust will be possible which could make travel hazardous. High Wind
Warnings and Wind Advisories are in effect Tuesday morning through
Tuesday evening.

There is a chance for freezing rain late Wednesday night into
Thursday morning for portions the Guadalupe Mountains and far
northern Eddy and Lea counties. Light icing will be possible
on elevated surfaces including bridges and overpasses which could
make travel difficult.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Guadalupe Mountains of Eddy County

When
November 25, 10:13 PM MST
Where
Guadalupe Mountains of Eddy County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.472, -104.304 (the zone’s center; the record gives no point)

High Wind, Central Lea County

When
November 26, 10:50 AM MST to 2:50 PM MST
Where
Central Lea County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
32.792, -103.412 (the zone’s center; the record gives no point)

High Wind, Eddy County Plains

When
November 26, 2:58 PM MST to 4:58 PM MST
Where
Eddy County Plains forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
RAWS
Coordinates
32.472, -104.304 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2019Every state in 2019This day in weather historyWarnings in New Mexico, November 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865524, 865526, 865525.